The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Numbness in arms and legs


#1

During a flare up does anyone get weird numbness and weakness in arms and legs? My VM is bad as i’ve recently had a bad virus. I’ve been having feelings in my legs and arms as if I’ve been laying on them and they’ve gone to sleep. I’ve also had problems with my hands coordinating with my brain; typing this they feel very heavy and slow…

I went to the doctor on Monday but she didn’t really test anything reflex or neurological wise and was a bit useles. Just said oh it’s probaby just related to the virus…


#2

Let’s start with - see another doctor. It may be nothing, but we migraineurs are more prone to stroke. We are also more prone to other types of neuropathy. See a neurologist.

That said, my auras are basilar (brainstem). A bad bout has me numb and heavy all over.


#3

Thank you - I have been swaying a bit left and right today too, and whenever I go for a wee my feet feel a bit numb and weird!


#4

It’s very common here to hear that, but if it’s new or increased, the rule of thumb is get it checked medically.


#5

Yup - when this all first started for me I used to get weird numb patches inside my legs and down my calves. My feet would tingle all the time as well

Doctor thought it was MS but all scans were clear. It’s since gone away now. VM has so many different ways it can exhibit, it really varies from person to person. But it seems like it affects all functions


#6

Yeah the neurological impacts are nuts. On the plus side it reveals the ‘machines’ that we are which I’ve found fascinating when I’ve been able to be philosophical about it. Which is not easy!!!


#7

I did, too! It was like a numbness on the back of my legs and sometimes it felt wet. That was at least two years ago. Yet another odd thing that’s MAV after all. Thanks for connecting the dots for me!


#8

yeah, i’ve had that. it’s horrible. it’s a symptom of brainstem migraine, of which MAV is also a type i believe. i’ve had days when i can hardly walk, and when i just keep dropping stuff, feels really weird. thought i was getting MS for a while. or aliens were taking over my body. it went away when i started on pizotifen and the episodes grew milder. hasn’t happened in a long time now. it was scary though, when it first happened.

my GP had no idea what it was. he did his best (which was looking on google!).


#9

oh god it’s horrible isn’t it! I’m going to raise it with Dr S tomorrow.